Background/aims: Certain drugs including oxyphenisatin, methyldopa, nitrofurantoin, diclofenac, interferon, infliximab, pemoline, minocycline, atorvastatin, and rosuvastatin can induce hepatocellular injury that mimics autoimmune hepatitis. Whether drugs and herbs unmask or induce autoimmune hepatitis or simply cause a drug-induced hepatitis with accompanying autoimmune features is unclear. We describe the clinicopathologic details of eight cases with ornidazole-induced hepatitis with autoimmune features. Material and Methods: Patients who presented with acute hepatitis between February 2001 and March 2009 were re-evaluated for the etiology of liver disease. Patients with acute viral hepatitis, metabolic liver disease, vascular liver disease such as Budd-Chiari syndrome, biliary obstruction, or alcohol consumption were excluded. The autoimmune hepatitis scores, which were calculated at the time of diagnosis according to the criteria of the International Autoimmune Hepatitis Group, were recorded. In addition, the simplified criteria of the same group were applied retrospectively to each patient. Patients with ornidazole-induced toxic hepatitis with autoimmune hepatitis were included to constitute the study group of this report. All patients underwent initial liver biopsy, and one patient underwent liver biopsy three years later. All biopsies were scored according to the hepatitis scoring system by Ishak et al. (10). Results: Overall, eight patients (all female) were diagnosed as drug-induced autoimmune hepatitis. With the exception of one patient, all were treated with prednisolone 30 mg/day + azathioprine 50 mg day. The prednisolone dose was tapered according to the decrease in the level of transaminases. A two-year treatment program was planned for all patients. Conclusions: Ornidazole may cause drug-induced autoimmune hepatitis. Withdrawal of the drug may not provide the recovery despite a rather long wait. Thus, immunosuppressive therapy may be suggested in these cases.